Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Eigenvalues of the form valued Laplacian
for Riemannian submersions

Authors: Peter B. Gilkey, John V. Leahy and Jeong Hyeong Park
Journal: Proc. Amer. Math. Soc. 126 (1998), 1845-1850
MSC (1991): Primary 58G25
MathSciNet review: 1485476
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\pi :Z\rightarrow Y$ be a Riemannian submersion of closed manifolds. Let $\Phi _{p}$ be an eigen $p$-form of the Laplacian on $Y$ with eigenvalue $\lambda $ which pulls back to an eigen $p$-form of the Laplacian on $Z$ with eigenvalue $\mu $. We are interested in when the eigenvalue can change. We show that $\lambda \le \mu $, so the eigenvalue can only increase; and we give some examples where $\lambda <\mu $, so the eigenvalue changes. If the horizontal distribution is integrable and if $Y$ is simply connected, then $\lambda =\mu $, so the eigenvalue does not change.

References [Enhancements On Off] (What's this?)

  • [GLP] P. B. Gilkey, J. V. Leahy, and J. H. Park, The spectral geometry of the Hopf fibration, J. Phys. A 29 (1996), 5645-5656. CMP 97:04
  • [GLPa] -, The eigenforms of the complex Laplacian for a Hermitian submersion, preprint.
  • [GP] P. B. Gilkey and J. H. Park, Riemannian submersions which preserve the eigenforms of the Laplacian, Illinois J. Math. 40 (1996), 194-201. MR 97h:58173
  • [GoIs] S. I. Goldberg and T. Ishihara, Riemannian submersions commuting with the Laplacian, J. Diff. Geo. 13 (1978), 139-144. MR 80c:53047
  • [Mu] Y. Muto, Some eigenforms of the Laplace-Beltrami operators in a Riemannian submersion, J. Korean Math. Soc. 15 (1978), 39-57. MR 81j:58085
  • [Mua] -, Riemannian submersion and the Laplace-Beltrami operator, Kodai Math. J. 1 (1978), 329-338. MR 80a:53064
  • [Wa] B. Watson, Manifold maps commuting with the Laplacian, J. Diff. Geo. 8 (1973), 85-94. MR 51:1671

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 58G25

Retrieve articles in all journals with MSC (1991): 58G25

Additional Information

Peter B. Gilkey
Affiliation: Department of Mathematics, University of Oregon, Eugene, Oregon 97403

John V. Leahy

Jeong Hyeong Park
Affiliation: Department of Mathematics, Honam University, Seobongdong 59, Kwangsanku, Kwangju, 506-090 South Korea

Keywords: Riemannian submersion, eigenvalues, Laplacian
Received by editor(s): May 20, 1996
Additional Notes: The first author’s research was partially supported by the NSF (USA); the third author’s, by BSRI-96-1425, the Korean Ministry of Education
Communicated by: Christopher Croke
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society